Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 121, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 30, 2006, 4:16 PM MDT for Slope County, North Dakota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2006, 4:16 PM MDT (22:16 UTC)
- Expired
- Jun 30, 2006, 5:15 PM MDT
- In force
- 59 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Slope County, ND
The radar
The Bismarck radar (KBIS), 209 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:03 PM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 30, 1:03 PM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 203 PM CDT FRI JUN 30 2006 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... PARAMETERS CONTINUE TO ADVERTISE CHANCE SEVERE CONVECTION THIS AFTERNOON AND EVENING. SURFACE TROUGH EAST OF CWA WITH MID LEVEL SHORT WAVE NOW ENTERING WESTERN NORTH DAKOTA. 18Z SOUNDING FROM KBIS MODIFIED TO LOWER 90S HAS 2000 J/KG CAPE BUT STILL RETAINS WEAK CAP AROUND 70H. WILL STILL NEED SMALL BUMP FROM SOMETHING TO TRIGGER CONVECTION. THETA-E RIDGE AND BEST THETA-E ADVECTION OVER EASTERN CWA WHILE WEAK CONVECTION BEGINS TO FIRE IN EASTERN MONTANA SOUTHWEST OF KGGW BACK OF COMMA HEAD OF VORT MAX. WILL KEEP CHANCE POPS FROM THIS EVENING THROUGH TONIGHT. RIDGE BEGINS TO REBUILD OVER NORTHERN ROCKIES AS CLOSE 50H LOW PUSHES SOUTHEAST FROM FORMER NORTHWEST TERRITORIES TO NORTH OF GREAT LAKES BY END OF SHORT TERM PERIOD. NORTHWEST FLOW RETURNS WITH A COUPLE OF WEAK SHORTWAVES IN FLOW WITH SLIGHT CHANCE DIURNAL POPS. ONLY MINOR CHANGES TO ONGOING POP AND WX GRIDS. TEMPERATURES RETURN TO NEAR NORMAL LEVELS OR SLIGHTLY ABOVE. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT... NO CHANGES IN THE LONG TERM. UPPER LEVEL RIDGE WILL BRING MAINLY WARM AND DRY WEATHER TO THE NORTHERN PLAINS. MAY SEE SOME SORT OF CONVECTION TAKE PLACE DURING THE MIDDLE AND LATER PARTS OF NEXT WEEK DUE TO WEAK DISTURBANCES MOVING THROUGH...BUT NOTHING TO WARRANT INTRODUCING WIDESPREAD POPS AT THIS POINT. MODELS ALSO CONTINUE TO ADVERTISE THE RIDGE SHIFTING EAST TOWARDS THE END OF THE WEEK...SO THINGS MAY GET MORE ACTIVE AROUND NEXT WEEKEND. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/NH
Hazardous weather outlook, Jun 30, 3:13 AM MDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT FRI JUN 30 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 413 AM CDT FRI JUN 30 2006 /313 AM MDT FRI JUN 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON CONTINUING INTO THE EVENING HOURS...WITH THE STRONGEST THUNDERSTORMS LIKELY IN THE SOUTH CENTRAL NORTH DAKOTA...MAINLY SOUTH OF INTERSTATE 94. SOME THUNDERSTORMS IN SOUTH CENTRAL NORTH DAKOTA MAY REACH SEVERE CRITERIA DUE TO STRONG INSTABILITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 30, 10:18 AM MDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1118 AM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL GRENORA 48.62N 103.94W
06/30/2006 E0.75 INCH WILLIAMS ND PUBLIC
MOSTLY PEA SIZE
&&
HWLocal storm report, Jun 30, 3:04 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
404 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL 10 N SENTINEL BUTTE 47.06N 103.84W
06/30/2006 E1.00 INCH GOLDEN VALLEY ND CO-OP OBSERVER
WINDS ALSO TO 50 MPH.
&&
VJENSENLocal storm report, Jun 30, 3:25 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
425 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 4 S MEDORA 46.86N 103.52W
06/30/2006 E1.00 INCH BILLINGS ND EMERGENCY MNGR
BEGAN AS DIME SIZED AND INCREASED TO QUARTER SIZED HAIL
&&
THAMILTOLocal storm report, Jun 30, 3:54 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
454 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL BELFIELD 46.89N 103.19W
06/30/2006 E0.75 INCH STARK ND CO-OP OBSERVER
PEA TO PENNY SIZE HAIL. DURATION AROUND 5 MINUTES.
&&
VJENSENLocal storm report, Jun 30, 4:05 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
505 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND GST SOUTH HEART 46.86N 102.99W
06/30/2006 E60 MPH STARK ND CO-OP OBSERVER
PENNY SIZE HAIL AS WELL.
&&
VJENSENThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:49 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 33 min |
| Jun 30, 9:17 AM MDT | Severe Thunderstorm Warning | BIS | Divide | 58 min |
| Jun 30, 10:09 AM MDT | Severe Thunderstorm Warning | BIS | Williams | 66 min |
| Jun 30, 10:19 AM MDT | Severe Thunderstorm Warning | BIS | Divide | 56 min |
| Jun 30, 2:42 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 63 min |
| Jun 30, 3:22 PM MDT | Severe Thunderstorm Warning | BIS | Stark | 53 min |
| Jun 30, 3:44 PM MDT | Severe Thunderstorm Warning | BIS | Golden Valley | 61 min |
| Jun 30, 4:15 PM MDT | Severe Thunderstorm Warning | BIS | Stark | 42 min |
| Jun 30, 4:28 PM MDT | Severe Thunderstorm Warning | BIS | Hettinger | 47 min |
| Jun 30, 4:45 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 60 min |
| Jun 30, 4:47 PM MDT | Severe Thunderstorm Warning | BIS | McLean | 58 min |
| Jun 30, 5:05 PM MDT | Severe Thunderstorm Warning | BIS | Grant | 55 min |
| Jun 30, 5:14 PM MDT | Severe Thunderstorm Warning | BIS | Hettinger | 61 min |
| Jun 30, 5:16 PM MDT | Severe Thunderstorm Warning | BIS | Slope | 41 min |
| Jun 30, 5:20 PM MDT | Severe Thunderstorm Warning | BIS | Emmons | 55 min |
| Jun 30, 5:33 PM MDT | Severe Thunderstorm Warning | BIS | Sioux | 27 min |
| Jun 30, 5:45 PM MDT | Severe Thunderstorm Warning | BIS | McLean | 25 min |
| Jun 30, 5:48 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 42 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.